[Skip to Content]
[Skip to Content Landing]
Article
October 1977

Dapsone-Induced Peripheral Neuropathy

Author Affiliations

From the Departments of Neurology (Drs Koller and Davis) and Dermatology (Drs Gehlmann and Malkinson), Rush-Presbyterian-St Luke's Medical Center, Chicago.

Arch Neurol. 1977;34(10):644-646. doi:10.1001/archneur.1977.00500220078017
Abstract

• Peripheral neuropathy is a rare complication of dapsone therapy. This neuropathy appears primarily to be of the motor type, and recovery occurs on discontinuation of the drug therapy. The patient in this report developed a marked motor deficit as well as a selective marked loss of vibration sense shortly after the initiation of a relatively low dose of dapsone. Recovery was rapid on cessation of the therapy. This patient was found to be a slow acetylator of isoniazid, and therefore is probably a slow acetylator of dapsone. The possible mechanisms of the neurotoxicity of dapsone and the role of altered metabolism are discussed.

×